Itching and rash maybe from Doxy or Azith????

Submitted by Lynnp on Thu, 2009-12-10 00:23

Lately I've been itching a lot and I'm wondering if I am now allergic to the doxy or the azith?  Has anyone else had this problem?  I was taking percocet up until a few weeks ago when I started itching from it.  The doc said it could cause itching.  I have a lot of allergies anyway.  I am allergice to tobramycin IV and also sulfa drugs.  If I get to where I can't take antibiotics I don't know what I'll do.  Please help.  I'm off to take another benadryl.  Lynn

Hi Lynn, Itching is a disturbing and elusive symptom.   Those who know it sympathize certainly.  Poison Ivy is the worst that I have ever had as an experience.   About 13 years ago, in a certain employment environment, the staff there was very keen on Hazelnut flavored coffee and made it for general staff consumption.    I found that I like it too and when there helped myself to the generally available pot.     

I began to itch particularly under tight undergarments.  I thought that I had developed an allergy to the materials of th undergarment.  I went all cotton to no real imporvement over time.  Then I took a several week vacation, no hazelnut flavored coffee, the itching abated, returned to the work environment within a week or so the itching was back and eureka I made the connection.  

Has the itching stopped or deminished over the past several weeks?  It seems late in the game to implicate the doxy or azithro, you have been on the for quite some time now it seems to me.    Have you ever wondered if your other abx allergy symptoms were actually die off sx, just for a supposition, I am not reccomending trying them again. 

Clean up your diet.  Look for changes in brands of supplements and the fillers that might be different.

And itching is unfortunately associated with hepatic and biliary conditions, it is on the list of symptoms.   Input that you probably would rather not consider.   I have not looked at your antiviral for hepatic irritation as a side effect but certainly doxy is well know to cause liver irritation, really many things can because the liver filters and detoxes much of what we take into our bodies that need to be removed.  The kidney of course is the other major detox organ the skin and the lungs to a lesser extent.  

If you have any tendency to constipation be sure to keep things moving at least once a day, slow movement allows reabsorption and recycling of liver irritating substances.

Some learned practitioners, who some users here consult, recommend urisodiol to improve bile flow movement, in the hope to prevent hepatic and biliary irritation, which has itching as one of the list of soft symptoms.

Once you add liver enzyme evaluation to your treatment plan you are adding another level of complexity to your management and complexity of your treatment options from my experience, perhaps you have read my blogs.

I do hope getting the percocet out of your system solves your symptom.  Happy Holidays,  Louise

 

  • CAP(TiniOnly): 06/07-02/09 for CFS
  • MethylationProtocolSupplements: Started08/08
  • Intermtnt CAP: 02/09-02/10
  • Full MethylProtocol & LDN 02/09
  • Off CAP: 02/10, cont LDN & MethlyProtocol support

Lynn             

Itching was one of the first symptoms of MS I had and one of the first ones to go after starting the CAP.  I think it took about 6 months, if I recall correctly.

By itching, I'm probably not giving someone reading this a clear understanding of it.  Itching means that no matter how much you scratch, no matter how much you bleed from scratching, there is no way in hell that it would ever stop.  It was crazy. 

If I made the mistake of scratching my leg while dressing in the morning, poof, it was on!  If I scratched my chest, bingo!  Time to dig for China!

I would literally have bleeding arms from scratching until I willed myself into stopping and making a conscious effort to not scratch.  It was hard to do but as the CAP progressed, it became less hard.

So stick with the CAP as I believe the core reason for this is the infection you're trying to eliminate.

best, John

RRMS/EDSS was 4.5, 5, 6, 6.5, 6.9999, 6.5 on Wheldon/Stratton Protocol beginning 04/12/2006
nac 4x600 mg/day
doxycycline 2x100mg/day
azithromycin 3x250mg/day MWF
metronidazole 3x400mg/day then 3x500mg/day

You gave me such a laugh, John.  I have a new phrase now "I'm digging for China"!  My husband always comes up with silly stuff, now it's my turn!  Thanks for the info.  I'll keep plugging along.  I'm giving myself until next October to feel better.  That will make 2 years on this protocol.  Have not felt better yet but been sick for so long we get used to it.  Lynn

FMS/CFS 1995. tinnitus, ibs, sinusitis, EBV, NAC 2400mg, valtrex, cortef, armour, doxy, biaxin, tini, vita c 5 - 10,000 daily 

Lynn, after all the great suggestions, all I can add is that I had major itching in my lower legs (where all the Cpn had accumulated) for quite a while. This would sometimes be followed by swelling and redness. This was during my first year or so on the CAP. I have dry skin and am not that allergic to things but I think this was definitely Cpn die off in the skin tissues. Now I rarely have itching and if I do it is because my skin is dry because of the cold weather. Sauna and massage may help but sometimes you just have to wait it out. Hope this helps, Raven

Feeling 98% well-going for 100. Very low test for Cpn. CAP since 8-05 for Cpn/Mycoplasma P.,Lyme, Bartonella, Mold exposure,NAC,BHRT, MethyB12 FIR Sauna. 1-18-11 begin new treatment plan with naturopath

I actually just finished 7 days of Flagyl last Friday or Sat and just noticed this itching this week.  I am taking 1 of the 100mg Diflucan a day (which I have for a long time since I've been on antibiotics for 19 years straight) and also acidophulus and yeast remedies.  Maybe I just got a very bad yeast problem from the Flagyl.  It usually causes more yeast problems  but maybe worse this time.

FMS/CFS 1995. tinnitus, ibs, sinusitis, EBV, NAC 2400mg, valtrex, cortef, armour, doxy, biaxin, tini, vita c 5 - 10,000 daily 

LynnP, What does the itchy rash look like and on what areas of your body is it located?  Have you had generalized rashes related to yeast infections in the past?   There was a thread recently regarding probiotics and the different varieties that folks have been using.    I recently spoke with my MD and he was happy to know I was mixing them and rotating various formulations.     Hope your rash clears soon, next to a tooth ache, itching can be very high on the destraction scale.

I'd be interested in how you sort this out and what finally does work for you.

Louise

  • CAP(TiniOnly): 06/07-02/09 for CFS
  • MethylationProtocolSupplements: Started08/08
  • Intermtnt CAP: 02/09-02/10
  • Full MethylProtocol & LDN 02/09
  • Off CAP: 02/10, cont LDN & MethlyProtocol support

LynnP, you can certainly google for more looks at photos of this extremely itchy condition.  

Interestingly, thyroid issues and irritable bowel issues are also diagnoses that co-exist in people with gluten sensitivity; http://www.gluten.net/downloads/print/DHflat.pdf 

  • CAP(TiniOnly): 06/07-02/09 for CFS
  • MethylationProtocolSupplements: Started08/08
  • Intermtnt CAP: 02/09-02/10
  • Full MethylProtocol & LDN 02/09
  • Off CAP: 02/10, cont LDN & MethlyProtocol support

For me, itching and redness was part of the die off from Flagyl for about 6 months.  It started happening maybe 6 months into protocol, if i remember correctly.  The itching would wake my up in the middle of the night.  

Mphs, TN. CFS, hypoT (Hashi), adrenal fatigue, hormonal inbalance. right arm neuropathy-getting better. cpn, myco, EBV, CMV, HHV-6. Cap began in 6/07. NAC 2400mg, mino 100mg bid, biaxin 500mg bid. cytomel, flagyl bid continuously.

Capsule or tablet?:  I started itching after 6 months on minocycline tablets. My md assumed it was an allergic reaction and switched me to doxycycline. That worked well (no itching) until one time the prescription was filled with doxy tablets and I had an immediate itching reaction. The pharmacist then told me that a person is much more likely to have an allergic reaction to a tablet than to a capsule. So now I take only doxy capsules. Which are you taking?

PPMS-misdiagnosed 2001-diagnosed 2006. Probably caught cpn in birth canal but it didn't pass BBB until my 40s. Minocycline 7 mos.- resulting bronchitis 5 months.Go to private m.d. out-of-plan. Wheldon CAP 3/2/07 Stopped 12/12; resumed 12/13